Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 428, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Oct 9, 2009, 2:46 PM CDT for 4 counties in Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2009, 2:46 PM CDT (19:46 UTC)
- Expired
- Oct 9, 2009, 3:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 35 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 9, 11:26 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 12:33 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Oct 9, 12:33 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1233 PM CDT FRI OCT 9 2009
.UPDATE...
UPDATED FOR 18Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 1153 AM CDT FRI OCT 9 2009/
UPDATE...
FORECAST UPDATED FOR NEW TORNADO WATCH THROUGH NORTHEAST MS.
PRIMARY SEVERE WEATHER CONCERN THROUGH THE NEXT SEVERAL HOURS...
A MESO LOW / LEWP IN THE LINE...THAT WAS MOVING EAST INTO BOLIVAR
COUNTY. THIS MESO LOW MAY AFFECT TALLAHATCHIE COUNTY IN THE NEXT
HOUR. ALTHOUGH NOT LIKELY GIVEN A STRONG PREFRONTAL CONVECTIVE
CAP... ANY STORMS THAT FORM OVER NORTHEAST MS AHEAD OF THE
THUNDERSTORM LINE.
ANY OF THE TWO AFOREMENTIONED AREAS WOULD BE AT INCREASED RISK OF
TORNADOES. OTHERWISE... ISOLATED SEVERE STRAIT LINE WIND THREAT
CONTINUES ACROSS NORTH MS...UP TO NEAR THE TN BORDER. NO SEVERE
THUNDERSTORM THREAT FOR THE MEMPHIS METRO.
PWB
PREV DISCUSSION... /ISSUED 1115 AM CDT FRI OCT 9 2009/
UPDATE...
THE LEADING EDGE OF SHOWERS AND THUNDERSTORMS EXTENDED ROUGHLY
FROM HENDERSON TN...SOUTHWEST TO COAHOMA COUNTY MS. THE LINE WAS
DROPPING SOUTHEAST AT 25 KTS...WHILE INDIVIDUAL CELLS WERE LIFTING
NORTHEAST IN EXCESS OF 40 KTS.
EXPECT A MARGINAL SEVERE WIND THREAT TO CONTINUE INTO THE AFTERNOON
OVER NORTH CENTRAL AND NORTHEAST MS...AS THE STORMS ENCOUNTER
MIXED LAYER CAPES UP TO 1000 J/KG. ENVIRONMENTAL WINDS WILL REMAIN
STRONG...AND WILL LIKELY SEE POCKETS OF SHORT LIVED 50KT PLUS
WINDS ALONG THE LEADING EDGE OF THE THUNDERSTORM LINE.
FORECAST UPDATE SENT...WITH ONLY MINOR CHANGES.
PWB
PREV DISCUSSION... /ISSUED 709 AM CDT FRI OCT 9 2009/
UPDATE...
UPDATED FOR TEMPERATURES
DISCUSSION...
AS A SLOW MOVING BAND OF SHOWERS AND THUNDERSTORMS PUSHES TOWARDS
THE SOUTHEAST RAIN COOLED AIR WILL CONTINUE TO DROP TEMPERATURES
ACROSS THE NORTHWEST HALF OF THE CWA. SO ADJUSTED HIGH
TEMPERATURES A FEW DEGREES COOLER.
JAB
PREV DISCUSSION... /ISSUED 637 AM CDT FRI OCT 9 2009/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 421 AM CDT FRI OCT 9 2009/
DISCUSSION...
HEAVY RAINFALL...FLASH FLOODING...AND SEVERE THUNDERSTORMS TODAY
ARE THE BIGGEST CONCERNS. A WET WEATHER PATTERN APPEARS TO BE IN
STORE FOR THE AREA OVER THE NEXT 7 DAYS.
LATEST MODELS WERE IN FAIR TO GOOD AGREEMENT. SLIGHTLY PREFERRED
THE 00Z ECMWF OVER OTHERS SINCE IT APPEARS TO HAVE THE BEST HANDLE
ON CURRENT HEAVY RAINFALL OVER N AR.
THE BIGGEST CHANGE TO THE PREVIOUS FORECAST WAS TO EXPAND THE
FLASH FLOOD WATCH SOUTH TO INCLUDE THE MEMPHIS METRO...JACKSON...
TUNICA...AND CORINTH AREAS. ALSO...INCREASED RAIN CHANCES SUNDAY
NIGHT THROUGH WEDNESDAY.
AT 415 AM CDT ACROSS THE MIDSOUTH AND FORECAST AREA...A LINE OF
STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL WAS OCCURRING OVER
NE AR AND MO BOOTHEEL. SE OF THE LINE...THE AIR WAS UNSEASONABLY
WARM AND MOIST WITH TEMPERATURES IN THE MID TO UPPER 70S AND
DEWPOINTS IN THE LOWER 70S. A COLD FRONT EXTENDED OVER FAR NW AR
TO SE MO TO CENTRAL INDIANA WITH MUCH COLDER AIR BEHIND IT.
TODAY...THINK HEAVY RAINFALL AND FLASH FLOODING WILL BE THE
BIGGEST CONCERN. CURRENT LINE OF STORMS WILL SLOWLY PUSH SE
THROUGH THE DAY...BRINGING VERY HEAVY RAINFALL RATES OF 1 TO 2
INCHES/HOUR ALONG THE LINE. A STRONG 850 MB JET 40-50 KTS COMBINED
WITH PW AROUND 1.9 INCHES...OVER 200 PERCENT OF NORMAL...WILL
CONTINUE TO SUPPORT HEAVY RAINFALL AND FLASH FLOODING TO PARTS OF
THE AREA. THINK MOST...IF NOT ALL...THE HEAVY RAIN WILL END BY 7
PM. TOTAL RAINFALL AMOUNTS WILL RANGE FROM AROUND AN INCH OVER NE
MS TO POSSIBLY UP TO 6 INCHES OVER FAR NW AR. THINK EVERYWHERE IN
THE FORECAST AREA WILL GET WET TODAY.
REGARDING SEVERE THUNDERSTORM POTENTIAL...WILL KEEP SLIGHT RISK
OVER THE AREA...BUT NOT CONFIDENT THAT ANY SEVERE WILL OCCUR.
APPEARS AIRMASS AHEAD OF LINE OF STORMS WILL BE TOO CAPPED FOR
DISCRETE SUPERCELL DEVELOPMENT WITH 700 MB TEMPERATURES AROUND
+10C...THUS TORNADO POTENTIAL IS LOW AS CONVECTION SHOULD REMAIN
DOWNDRAFT/OUTFLOW DOMINATED. CURRENT LINE HAS POTENTIAL TO SPEED
UP AND CAUSE ISOLATED POCKETS OF DAMAGING WIND TODAY...ESPECIALLY
AS THE LINE MOVES INTO NE MS THIS AFTERNOON WHERE BEST HEATING
WILL OCCUR WITH SURFACE TEMPERATURES RISING INTO THE 80S. NOT SURE
IF A WATCH BOX WILL BE NEEDED. REGARDLESS...WITH STRONG SHEAR...
0-6 KM 40 KTS OR GREATER...AND MODERATE INSTABILITY WITH MLCAPE
1000-2500 J/KG...THERE IS SOME POTENTIAL FOR SEVERE WINDS ALONG
THE MAIN LINE.
HIGHS TODAY WILL RANGE FROM THE LOWER 60S OVER NE AR TO UPPER 80S
NEAR ABERDEEN MS. MOST AREAS WILL EXPERIENCE STEADY OR DECREASING
TEMPERATURES THIS AFTERNOON AS COLD FRONT APPROACHES FROM NW.
TONIGHT...KEPT HIGH CHANCES EAST OF MS RIVER...BUT THINK THE
HEAVIEST RAIN/THUNDERSTORM ACTIVITY WILL BE EAST OF THE FORECAST
AREA. DRIER AIR MOVING IN BEHIND FRONT SHOULD LIMIT SHOWER
DEVELOPMENT WEST OF THE MS RIVER. MUCH COOLER CONDITIONS WITH LOWS
IN THE UPPER 40S TO UPPER 50S CAN BE EXPECTED.
SATURDAY THROUGH SUNDAY...MAINLY MOSTLY CLOUDY AND RAINFREE
CONDITIONS ARE EXPECTED. KEPT LOW RAIN CHANCES WHERE MOISTURE
BOUNDARY WILL REMAIN SE OF A CALHOUN CITY TO FULTON MS LINE. THINK
MAV AND MET MOS GUIDANCE CLEAR THINGS OUT TOO RAPIDLY AS SHALLOW
LOW LEVEL MOISTURE WILL LIKELY STAY TRAPPED BENEATH A STRONG
INVERSION...THUS WENT PESSIMISTIC WITH CLOUD COVER. AS A
RESULT...LOWERED HIGHS AND BUMPED UP LOWS. HIGHS ON SATURDAY MAY
NOT GET OUT OF THE 50S OVER PARTS OF THE AREA.
SUNDAY NIGHT THROUGH THURSDAY...LATEST MODELS...PARTICULARLY THE
00Z ECMWF AND GFS MODEL SUGGEST A WET WEATHER PATTERN AS LOW
PRESSURE DISTURBANCES MOVE THROUGH THE AREA ALONG A NEARBY
STATIONARY FRONT. ADDITIONAL HEAVY RAINFALL AND FLOODING ARE
POSSIBLE. THINK SEVERE POTENTIAL REMAINS LOW AS FORECAST AREA
WILL PROBABLY STAY ON THE COOL SIDE OF THE BOUNDARY. BELOW NORMAL
TEMPERATURES ARE EXPECTED.
MBS
AVIATION...
18Z TAF CYCLE
COLD FRONT NOW SOUTH OF MKL AND MEM AND WILL BE PASSING THROUGH
TUP BY 21Z. CURRENT LINE OF STORMS HAVE BEEN PRODUCING IN ACCESS
OF 40 KNOTS SO BELIEVE TUP WILL HAVE A TWO HOUR WINDOW FROM 19-21Z
FOR STRONG STORMS. LIGHT TO MODERATE RAIN EXPECTED AT ALL
LOCATIONS WITH VISIBILITIES MAINLY BETWEEN 3-6 MILES CEILINGS
WILL BE PREDOMINATELY VFR AT MEM...TUP...AND MKL WITH OCCASIONAL
MVFR CONDITIONS FOR THE FIRST FEW HOURS OF THE TAF...THEN MVFR
AFTER 21-22Z. JBR CURRENTLY ALREADY MVFR WILL REMAIN THAT UNTIL
LATE IN TAF PERIOD WHEN DRIER AIR WILL MOVE IN AND SKIES WILL BE
BECOME PARTLY CLOUDY. CONFIDENCE LOW THAT CEILINGS MAY DROP TO
IFR CONDITIONS AT MKL NEAR SUNRISE. DRIER AIR WILL CONTINUE TO
MOVE INTO MEM AND MKL SATURDAY MORNING ENDING THE RAIN...HOWEVER
MORE CONFIDENT THAT MVFR CIGS WILL LINGER THROUGH END OF TAF
PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 74 52 60 53 / 100 50 10 0
MKL 71 51 60 50 / 100 70 10 0
JBR 64 48 59 48 / 100 20 0 0
TUP 84 57 63 55 / 100 100 40 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON
MS-COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-
QUITMAN-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Oct 9, 4:47 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 447 AM CDT FRI OCT 9 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 447 AM CDT FRI OCT 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL OF 1 TO 4 INCHES MAY CAUSE FLASH FLOODING ACROSS PARTS OF THE MIDSOUTH THROUGH 7 PM. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND NORTH OF A CLARKSDALE MISSISSIPPI TO IUKA MISSISSIPPI LINE. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE MIDSOUTH TODAY...BEFORE 10 AM NORTH OF INTERSTATE 40...AND BETWEEN 8 AM AND 7 PM SOUTH OF INTERSTATE 40. THE MAIN HAZARD WILL BE ISOLATED DAMAGING WIND OF 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL HEAVY RAINFALL ALONG A STATIONARY FRONT MAY CAUSE FLOODING ALONG AND SOUTH OF INTERSTATE 40 LATE SUNDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NECESSARY THROUGH 10 AM NORTH OF INTERSTATE 40...AND BETWEEN 8 PM AND 7 PM SOUTH OF INTERSTATE 40. PLEASE RELAY ANY REPORTS OF FLOODING TODAY TO THE NATIONAL WEATHER SERVICE IN MEMPHIS. MBS
In the hours before
Local storm report, Oct 9, 1:57 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
157 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 2 WSW POCAHONTAS 36.25N 91.00W
10/09/2009 RANDOLPH AR LAW ENFORCEMENT
HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
OF RAINFALL SINCE MIDNIGHT.
1140 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
10/09/2009 TATE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
NORTH OF SENATOBIA.
1217 PM TSTM WND DMG HOLLY SPRINGS 34.77N 89.44W
10/09/2009 MARSHALL MS PUBLIC
NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
LEAST 60 MPH.
0130 PM TSTM WND DMG TOCCOPOLA 34.26N 89.23W
10/09/2009 PONTOTOC MS EMERGENCY MNGR
ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
HWYS 278 AND 334.
&&
DSVSpecial weather statement, Oct 9, 2:00 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT FRI OCT 9 2009 MSZ016-017-024-092000- LEE MS-ITAWAMBA MS-MONROE MS- 200 PM CDT FRI OCT 9 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LEE COUNTY IN NORTHEAST MISSISSIPPI... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF NEW WREN AT 200 PM CDT... MOVING NORTHEAST AT 30 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ITAWAMBA...LEE AND MONROE COUNTIES...INCLUDING LOCATIONS NEAR ABERDEEN...AMORY...FULTON AND TOMBIGBEE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES ABERDEEN LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Special weather statement, Oct 9, 2:10 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 210 PM CDT FRI OCT 9 2009 MSZ006-009-092000- TISHOMINGO MS-PRENTISS MS- 210 PM CDT FRI OCT 9 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF BURTON AT 210 PM CDT... MOVING NORTHEAST AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PRENTISS AND TISHOMINGO COUNTIES...INCLUDING LOCATIONS NEAR IUKA AND TISHOMINGO STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BAY SPRINGS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Oct 9, 2:24 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
224 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 2 WSW POCAHONTAS 36.25N 91.00W
10/09/2009 RANDOLPH AR LAW ENFORCEMENT
HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
OF RAINFALL SINCE MIDNIGHT.
1140 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
10/09/2009 TATE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
NORTH OF SENATOBIA.
1217 PM TSTM WND DMG HOLLY SPRINGS 34.77N 89.44W
10/09/2009 MARSHALL MS PUBLIC
NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
LEAST 60 MPH.
0130 PM TSTM WND DMG TOCCOPOLA 34.26N 89.23W
10/09/2009 PONTOTOC MS EMERGENCY MNGR
ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
HWYS 278 AND 334.
0148 PM TSTM WND GST SABOUGLA 33.77N 89.48W
10/09/2009 E60.00 MPH CALHOUN MS TRAINED SPOTTER
&&
DSVLocal storm report, Oct 9, 2:26 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
226 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 2 WSW POCAHONTAS 36.25N 91.00W
10/09/2009 RANDOLPH AR LAW ENFORCEMENT
HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
OF RAINFALL SINCE MIDNIGHT.
1140 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
10/09/2009 TATE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
NORTH OF SENATOBIA.
1217 PM TSTM WND DMG HOLLY SPRINGS 34.77N 89.44W
10/09/2009 MARSHALL MS PUBLIC
NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
LEAST 60 MPH.
0130 PM TSTM WND DMG TOCCOPOLA 34.26N 89.23W
10/09/2009 PONTOTOC MS EMERGENCY MNGR
ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
HWYS 278 AND 334.
0148 PM TSTM WND GST SABOUGLA 33.77N 89.48W
10/09/2009 E60.00 MPH CALHOUN MS TRAINED SPOTTER
0214 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
10/09/2009 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN SOME POWER LINES DOWN AND PEA SIZED HAIL IN
THE TOWN OF BURNSVILLE.
&&
MRMLocal storm report, Oct 9, 2:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CDT FRI OCT 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM FLASH FLOOD 2 WSW POCAHONTAS 36.25N 91.00W
10/09/2009 RANDOLPH AR LAW ENFORCEMENT
HEAVY RAINFALL CAUSED EXCESSIVE WATER TO OVERTOP A BRIDGE
OFF OF MILLCREEK ROAD. DOPPLER RADAR ESTIMATED 3 INCHES
OF RAINFALL SINCE MIDNIGHT.
1140 AM TSTM WND DMG SENATOBIA 34.62N 89.97W
10/09/2009 TATE MS EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE CITY OF SENATOBIA. AN
18-WHEELER WAS ALSO TURNED OVER ON INTERSTATE 55 JUST
NORTH OF SENATOBIA.
1217 PM TSTM WND DMG HOLLY SPRINGS 34.77N 89.44W
10/09/2009 MARSHALL MS PUBLIC
NUMEROUS LARGE BRANCHES DOWN AND OUTSIDE LAWN EQUIPMENT
AND FURNITURE TOSSED ABOUT. ESTIMATED WIND GUSTS TO BE AT
LEAST 60 MPH.
0130 PM TSTM WND DMG TOCCOPOLA 34.26N 89.23W
10/09/2009 PONTOTOC MS EMERGENCY MNGR
ROOF OFF SHED...POWER LINES DOWN ON BILLHILL ROAD BETWEEN
HWYS 278 AND 334.
0148 PM TSTM WND GST SABOUGLA 33.77N 89.48W
10/09/2009 E60.00 MPH CALHOUN MS TRAINED SPOTTER
0214 PM TSTM WND DMG BURNSVILLE 34.84N 88.32W
10/09/2009 TISHOMINGO MS LAW ENFORCEMENT
TREES DOWN SOME POWER LINES DOWN AND PEA SIZED HAIL IN
THE TOWN OF BURNSVILLE.
0228 PM TSTM WND GST HOUSTON 33.90N 89.00W
10/09/2009 E60.00 MPH CHICKASAW MS POST OFFICE
IN ADDITION...LIGHTNING STRIKE CAUSED A TREE TO INGITE
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 6:04 AM CDT | Flash Flood Warning | MEG | DeSoto, Tunica | 6 hr |
| Oct 9, 10:48 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Marshall, Panola, Quitman, Tate and 1 more | 42 min |
| Oct 9, 11:27 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 2 more | 63 min |
| Oct 9, 1:47 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Yalobusha | 43 min |
| Oct 9, 2:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe | 40 min |
| Oct 9, 2:28 PM CDT | Tornado Warning | MEG | Chickasaw, Monroe | 32 min |
| Oct 9, 2:48 PM CDT | Tornado Warning | MEG | Monroe | 42 min |
| Oct 9, 3:38 AM CDT | Flash Flood Warning | MEG | Lake | 6 hr |
| Oct 9, 9:35 AM CDT | Flash Flood Warning | MEG | Lauderdale, Tipton | 6 hr |
| Oct 9, 9:49 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 6 hr |
| Oct 8, 11:22 PM CDT | Severe Thunderstorm Warning | MEG | Randolph | 45 min |
| Oct 9, 12:22 AM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 14 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.